Are all suppliers of Armour Thyroid equal?

I have so far had Armour from one pahrmacy, but recently they didnt have enough to supply me so i tired a different one, which were incidentally much cheaper. My new prescription says to start upping the dose by quarter grain at a time, but the new tabletrs have made me feel terrible on the same dose as before - palpitations back and worse, feeling really anxious and irritable. I stopped taking them for one day, then the next day went back to the old bottle (had a few left) took those for two days with no problems.

The old bottle was in quarter grains and i was taking 4 a day in split doses The new tabs are half grains so taking 2 aday in split doses. Any ideas?

7 Replies

  • As Armour Thyroid is produced by one manufacturer, I would have thought all tablets would be the same. I know a few years ago it was re-formulated which wasn't a happy experience for users but, as far as I know, Armour is from the one source.

  • Thanks for the link - useful to know they are all from the same producer and as they say doses are standardised

  • As Shaws says, Armour only comes from 1 place. Forest pharmaceuticals are the only makers of Armour, and although it was re-formulated a couple of years ago (which didnt agree with quite a few) I think it is now back to the original formula, or closer too.

    Check that you do actually have genuine Armour, as its possible you have "fake" if you bought them cheaper from somewhere other than your usuall supplier.

    Its also possible that it was just a reaction from upping your dose, and although you went back to the original dose the side effects possibly hadnt worn off before going back to the old supply.

    If you are cutting larger dose tablets (to increase by a quarter as you stated), you should also be aware that half of a half grain tablet is not necessarily quarter of a grain! While there is a guaratnteed half a grain in a half grain tablet there is NOT an even distribution across the whole tablet, and you could be taking far more or far less than you mean too. Cutting tablets is not advisable, although many do do it as once you have taken the whole tablet it evens itself out.

  • Thanks for the replies. In answer to some of your thoughts and questions: i hadn't upped the dose before trying the new tablets - was on exactly the same dose. I also haven't so far cut any tabltes in half - but will need to in the future so that i can divide the dose into two rather than taking all in one go.

    Both the first and second pharamcies were on a list supplied by Dr S.

    Could it be that i need to increase my dose nd this is causing the symptoms - or perhaps i need to lower it. So hard to know what to do. I have now run out of all the old batch and now only taking the new, but have halved my dose to half grain a day to see what happens. Such a shame as they had been helping a bit.

  • Could be something else entirely then and it was nothing more that coincidence that it happened as you changed bottles.

    Another point to remember is that they actually lose potency the longer the bottle has been open so if the old ones had been open a while you may have been on a lower dose than you thought

  • justy, the difference in price is usually due to the size of the pill and the quantity. It is usually more economical to buy larger quantities of larger pills for best value. There is a division line to cut them in half which I have often done with no problem. Some are taking their dose at night. I used to take one/half in the morning and the other at night but whatever suits you.

You may also like...